Oregon, 2006Wildfire in Oregon, August 1 to 11, 2006
August 1 to 11, 2006 · NWS PDT · 1 event in 1 county or zone
1 wildfire, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jul 31, 7:40 PM PST, 4 hours 20 minutes earlier.
Area forecast discussion, Jul 31, 7:40 PM PST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
840 PM PDT MON JUL 31 2006
.UPDATE...THE LOW PRESSURE SYSTEM IS CURRENTLY MOVING THROUGH
SOUTHERN OREGON AND INTO IDAHO. MID LEVEL CLOUDS DEVELOPED OVER
CENTRAL AND NORTHEAST OREGON EARLIER THIS AFTERNOON...WHILE A FEW
ISOLATED THUNDERSTORMS DEVELOPED IN SOUTHERN OREGON NEAR LAKEVIEW.
THE STORMS ASSOCIATED WITH THE LOW ARE NOW MOSTLY OVER THE OREGON
AND NEVADA BORDER AND ARE MOVING SLOWLY NORTHEAST. WILL UPDATE THE
FORECAST LATER TO REMOVE EVENING WORDING AS WELL AS THE ISOLATED
THUNDERSTORMS. DK
&&
.AVIATION...VFR CONDITIONS WILL CONTINUE FOR ALL TAF SITES AND ALONG
ALL TWEB ROUTES FOR THE NEXT 24 HOURS. AREAS OF SMOKE WILL
CONTINUE...PARTICULARLY IN CENTRAL OREGON...AND WILL AFFECT TWB368
AND TWB366. DK
&&
.PREV DISCUSSION... (ISSUED 215 PM PDT MON JUL 31 2006)
SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT. SURFACE LOW PRESSURE
OVER NORTHERN CALIFORNIA IS PUSHING EAST AS WATER VAPOR LOOP SHOWS
UPPER LOW/TROUGH MOVING ONSHORE. THIS HAS ALLOWED AN AREA OF CLOUDS
TO MOVE INTO CENTRAL OREGON WITH DEVELOPMENT OF CLOUDS ALONG THE
SOUTHERN REACHES OF FORECAST AREA. THERE WILL BE SOME LIMITED
INSTABILITY THROUGH THE REST OF THE AFTERNOON AND EVENING AS A
TROUGH CONTINUES TO MOVE EAST ACROSS OREGON TONIGHT. ON
TUESDAY...THE FLOW WILL TURN WESTERLY WITH DRY CONDITIONS AND A
LITTLE WARMER TEMPERATURES. A WEAK WAVE WILL MOVE ACROSS WESTERN
CANADA TUESDAY NIGHT...BUT MOISTURE AND ENERGY WILL REMAIN NORTH OF
FORECAST AREA. HEIGHTS AND THICKNESSES BUILD ON WEDNESDAY WITH
NORTHWEST FLOW AS A WEAK RIDGE BUILDS ALONG THE COAST. ML
LONG TERM...THURSDAY THROUGH MONDAY...MID RANGE MODELS IN AGREEMENT
THAT THE GENERALLY DRY...ZONAL PATTERN WILL CONTINUE THROUGH AT
LEAST EARLY FRIDAY. THE MODELS THEN BEGIN TO DIVERGE CONSIDERABLY AS
TO HOW THEY WANT TO DEVELOP AND MOVE AN UPPER LOW CUTTING OFF FROM
THE MAIN FLOW. THE GFS DEVELOPS THE LOW NEAR THE NORTHWEST
CALIFORNIA COAST BY SATURDAY MORNING...THEN MOVES IT NORTHEAST
THROUGH THE PACNW DURING THE WEEKEND. THE ECMWF DEVELOPS IT OFF OF
SAN FRANCISCO AND MOVES INTO THE PACNW MONDAY. THE UKMET DEVELOPS IT
FURTHER SOUTHWEST YET FROM THE ECMWF WHERE IT MAY STAY. THE CANADIAN
HAS BEEN INDICATING A WEEK TRANSITORY WAVE PASSING THROUGH THE PACNW
THIS WEEKEND...AND MOST RECENTLY IT DEVELOPS THE LOW NEAR 35N/129W
AND DRIFTS IT WESTWARD WITH A ZONAL FLOW OVER THE PACNW. AT THIS
TIME...DUE TO THE GREAT AMOUNT OF UNCERTAINTY...WILL LEAVE CURRENT
DRY FORECAST AS IS. 90
FIRE WEATHER...THE COLD FRONT THAT SWEPT ACROSS THE REGION ON
SUNDAY RESULTED IN MUCH COOLER TEMPERATURES AND A SIGNIFICANT
INCREASE IN RELATIVE HUMIDITIES OVER MOST OF THE AREA LAST NIGHT.
ALTHOUGH WE WILL SEE A WARMING AND DRYING TREND THE REMAINDER OF THE
WEEK...I DO NOT EXPECT A SIGNIFICANT LOWERING OF RH/S AT LEAST
THROUGH THURSDAY. THE RELATIVE HUMIDITY VALUES MAY LOWER BACK INTO
THE TEENS OVER PORTIONS OF THE AREA ON FRIDAY AND OVER THE WEEKEND.
THE ISOLATED SHOWERS AND THUNDERSTORMS THIS EVENING OVER THE CENTRAL
AND EASTERN OREGON MOUNTAINS WILL HAVE LIGHT TO MODERATE
PRECIPITATION...NOT THE DRY HIGH BASED THUNDERSTORMS THAT CAUSE OUR
BIGGEST FIRE WEATHER CONCERNS THIS TIME OF YEAR. OVERALL...NO MAJOR
FIRE WEATHER CONCERNS OVER THE NEXT SEVERAL DAYS. SMITH
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&
TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
84/
Hazardous weather outlook, Jul 31, 3:00 AM PST, 21 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
400 AM PDT MON JUL 31 2006
WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-011015-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
400 AM PDT MON JUL 31 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS
CENTRAL OREGON, OCHOCO-JOHN DAY HIGHLANDS
AS A DISTURBANCE NEARS THE AREA TODAY...A FEW THUNDERSTORMS MAY
DEVELOP THIS AFTERNOON AND EVENING MAINLY ALONG AND SOUTH OF A LINE
FROM SUNRIVER TO JOHN DAY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.Wildfire, Ochoco-John Day Highlands
- When
- August 1, 12:00 AM PST to August 11, 12:00 PM PST
- Where
- Ochoco-John Day Highlands forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 44.381, -120.359 (the zone’s center; the record gives no point)
The Maxwell Fire, 6 miles south of Mitchell, started July 24 and was contained August 11 after burning 7,157 acres.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in New York, August 1 to 3, 200642 deaths · 15 events
- Heat in Pennsylvania, August 1 to 3, 200624 deaths · 40 injured · 8 events
- Heat in Illinois, August 1 to 2, 200624 deaths · 1 event
- Heat in Michigan, August 1 to 2, 2006215 injured · 17 events
- Heat in Oklahoma, August 1 to 13, 20068 deaths · $10,000 · 48 events
- Heat in Maryland, August 1 to 3, 20066 deaths · 5 injured · 14 events
- Heat in Missouri, August 1 to 2, 200659 injured · 29 events
- Heat in Delaware, August 1 to 3, 20062 deaths · 5 injured · 4 events
- Heat in Missouri, August 1 to 2, 20062 deaths · 37 events
- Heat in New Jersey, August 1 to 3, 200641 injured · 20 events
- Tornadoes and Flash Flooding in Minnesota, August 1 to 2, 2006$3.1 million · F3 · 12 events
- Heat in Wisconsin, August 1 to 2, 20062 deaths · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530415.